Couldn't find what you looking for?

TRY OUR SEARCH!

Mirena initially sounded like the magical birthcontrol! One office visit to have it inserted. No monthly prescription refills. Improves mestration. Duration of 5 years use. Yes, sounds wonderful. I know everyone's body, and body chemisries work differently with medications in general. I had substantial side-effects with the mirena that my OB would not acknowledge. Why is that? I had horrific mood changes (My poor family). I had severe bloating (Subjective, yes). At what I thought was my ovulation cycle, my abdomen would have severe cramping, and soarness, as if someone had kicked my stomach persistantly (HORRIBLE). I couldn't bear sexual intercourse for about a week due to the horrific abdomen discomfort. For the six months that I was on Mirena, I was consitpated the entire time. I tried every natural remedy, mineral oil, enemas, fiber supplements, probiotic supplements, and even stool softners. When day four of constipation rolled around, I would have to resort to laxitives (A day of pooping, everyones favorite). I looked and felt as if I were 8-12 weeks gestation, and felt as bloated / constipated as I was when I was 7-9 months pregnant. Less than one week after my mirena was removed, I began having daily bowel movements, a noted decrease in mood changes, and the beginning of my weight loss. Less than 2 months after Mirena removal, I have more energy, feel the urge to excersize, and have lost approximately 5 pounds, and feel great. I thought I was going crazy, until I had MIRENA removed. I am now currently using NuvaRing as a birthcontrol method, and without significant problems. Am I the only person out there that had MIRENA complications?

Loading...

No, you are not the only one! My sister has had Mirena in for 3 years. She has had no actual problems with it. It did what it supposed to and kept her from getting pregnant. Then, she went looking on some sites because she wanted other options to Mirena before her time ran out. She was in a lot of pain when they inserted it for a few weeks and she didn't want to go through that again. As we started reading up on some of the side effects though, we were really surprised that they described her daily life for the last three years. She always felt weak, tired, mood swings, she has suffered from lower back pain for over a year, cramping and irregular spotting. She has attributed the irregular spotting to the BC but not the back pain. Then there are the headaches. After talking with her husband, they decided to take the Mirena out before her five years are up and have a vasectomy. Well, at least he is.
Reply

Loading...

No, you are not the only one having problems! Actually, you are lucky that those are the only problems you had. I am experiencing not only mood swings, but also severe anxiety attacks, headaches, loss of sex drive, can't loose weight and also depression. I am having this thing removed in 3 days!!
Reply

Loading...

avincek wrote:

No, you are not the only one having problems! Actually, you are lucky that those are the only problems you had. I am experiencing not only mood swings, but also severe anxiety attacks, headaches, loss of sex drive, can't loose weight and also depression. I am having this thing removed in 3 days!!


I had mine put in 3 months ago and I had spotting up until 2 weeks ago then it stopped now I have diarrhea and use the bathroom at least 5 times a day, cramping, nausea as if I'm pregnant, mood swings worst than when Iwas pregnant, I'm exhausted all the time and starting 2 days ago I now have vaginal bleeding every time I have a bowel movement. I'm keeping my head up tho in hopes that Iwill have improvement by 6 months cus everyone says it usually gets better by then. Ialready knew Ihad issues w/ bc tho cus Ihave also tried depo, yaz, and ortho w/ horrible side effects :(
Reply

Loading...


Thank you for this. I've been trying to find something, anything, on line relating to these problems I'm currently experiencing. I've had the mirena for over a year now. I've gained 15 pounds, experiencing severe bloating and abdominal pains. I go through weeks of constipation since Nov 2012, I've seen many doctors including Gastroenterologists, endocrinologist.... had an endoscopy...CT scan and colonoscopy scheduled. I am terrified. I just got test results back from my physical and everything is elevated. I've never had any health issues in the past, with the exception of anemia. I'm 37 and 135lbs (usually 120) ... My liver is malfunctioning ( I don't drink alcohol at all) my cholesterol is high and thyroid is low. I just had the mirena removed this past Friday. We are praying for answers. Please pray for me.
Reply

Loading...

I had mine put in a month ago and had terrible cramping the day of insertion and that was just about the only thing I have to complain about (but of course cramping would occur after such a procedure). I did notice some discomfort during sex, more of a painful discomfort after an orgasm which I am going to my doctor next week for the one month follow up. It's recommended for women who have had a baby which I haven't, so I'm thinking it's just a matter of my body getting used to having it in there.

 

SIGNIFICANT finding, my acne has completely cleared up. I've been on birth control for over 10 years to help control my acne (and through the decade my acne has been terrible)... since the procedure, my acne has disappeared. I'm currently on my period (extremely light, can't even use a tampon), and have one tiny little baby zit on the side of my eyebrow. My doctor said Mirena won't help or hurt my acne problems... so either she was wrong and it's helping it or the birth controls I've been on through the years have been the cause of my acne.

Reply

Loading...

Hi I've had gastrointestinal issues for a couple of years now (and the Mirena implant as well). I never considered that the Mirena could be causing these issues. Prior to this one I had one in for 5 years. I've always had a quick dishes ruin but lately it's 5-6 daily, uncomfortable, and it has ruined my life! I'm even taking Crohn's disease meds as a last resort. I came on to this site because I noticed a few days after my ovulation I gets severe cramping. I think I might go to GYN tomorrow. Thanks for sharing!
Reply

Loading...

I had one for five years and the last one recently removed for two years. I feel like my sex drive has finally returned, which my husband and I are very thankful for! LOL. I have looked like I've been 2-3 months pregnant for the last 5 years, can't lose weight and thanks to my overnight job and my husbands hours it's really hard to find a time that works to work out anyways! I've had HORRIBLE pain from ovarian cysts monthly for the past two years! 

I am lactose intolerant, but I take the pills for it and don't eat dairy that often. I have often thought I've had Crohn's disease as well, so I'm glad I'm not the only one!!

Reply

Loading...


I have had a colonscopy and it revealed NOTHING then the doctors said that I might have ovarian cysts. Something to think about.
Reply

Loading...


How long have you had the mirena in?
Reply

Loading...

How are you now? And did you have symptoms after removal?
Reply

Loading...

I am having these exact symptoms now. It's a nightmare! I literally feel like I'm going crazy.
Reply

Loading...

Hey is for a murena inserted and I had horrible cramping. After a check up the doctor couldn't find it. It had migrated and is currently in my bowels. How it got there? Not idea. This was the worst decision of my life.
Reply

Loading...

I just removed my Mirena after six months. It took the first five months to unwire from my OB’s promise that my undeniable body changes had nothing to do with Mirena. Her staunch belief in the perfection of Mirena blew my mind!

I experienced weight gain — 10 pounds in six months with no changes to diet and an actual increase in exercise. I’m a workout freak and I became even more so (upped to six days a week, a high-impact hour a day), simply trying to combat the weight I could no longer keep off.

I experienced constipation. It was crazy to think that not having a bowel movement for days on end was just a random occurrence. I took so many natural and OTC remedies but it wasn’t until TODAY (five days post-removal) that I had the thought that maybe it was Mirena-related. Today is my second bowel movement in a row, and I had not gone at all the week prior. WOW.

Other things that are changing for me: mood swings already settling down, and I’m not bloated every day anymore.

I haven’t yet figured out what alternate BC we will use, but I know that I will never go back to Mirena or probably any other IUD.
Reply

Loading...

I was always constipated with Mirena. I experienced extreme bloating and debilitating back pain. After having IUD remove I was able to have normal bowel movements. It's only been a week since having it removed and my back pain has significantly reduced. I only had it in for three months but those were the worst three months of my life.
Reply

Loading...